Alert archive / Missouri / Flash Flood Warnings in 2010
Flash Flood Warning 94, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Jul 12, 2010, 10:30 PM CDT for Barry County, Missouri. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 12, 2010, 10:30 PM CDT (03:30 UTC)
- Expired
- Jul 13, 2010, 4:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
County Barry County, MO
The radar
The Springfield radar (KSGF), 67 km from the middle of the area, began a volume at 03:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 3.5 hours before the alert went out and 16 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 38 J/kg
- Mixed-layer CIN
- -203 J/kg
- Mixed-layer LCL
- 1592 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 130 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
838
WGUS53 KSGF 130330
FFWSGF
MOC009-130900-
/O.NEW.KSGF.FF.W.0094.100713T0330Z-100713T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1030 PM CDT MON JUL 12 2010
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* FLASH FLOOD WARNING FOR...
BARRY COUNTY IN SOUTHWEST MISSOURI...
* UNTIL 400 AM CDT.
* AT 1017 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA. THESE STORMS ARE MOVING OVER GROUND THAT HAS BEEN
SATURATED FROM PREVIOUS RAINFALL.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY
SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.
THIS WARNING INCLUDES BUT IS NOT LIMITED TO THE FOLLOWING LOW WATER
CROSSINGS...
ROUTE Y AT FLAT CREEK JUST NORTHEAST OF CASSVILLE...
ROUTE C JUST SOUTH OF MCDOWELL...
HIGHWAY 39 AT FLAT CREEK SOUTH OF JENKINS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.
&&
LAT...LON 3682 9408 3693 9407 3693 9370 3692 9363
3650 9362 3650 9408
$$
GAEDE1 follow-up statement
678
WGUS73 KSGF 130903
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
403 AM CDT TUE JUL 13 2010
MOC009-130913-
/O.EXP.KSGF.FF.W.0094.000000T0000Z-100713T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BARRY MO-
403 AM CDT TUE JUL 13 2010
...THE FLASH FLOOD WARNING HAS EXPIRED FOR BARRY COUNTY...
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. ADDITIONAL THUNDERSTORMS ARE
POSSIBLE THIS MORNING WHICH WILL PRODUCE LOCALLY HEAVY RAINFALL. IF
FLOODING HAS BEEN OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW
ENFORCEMENT AGENCY.
LAT...LON 3682 9408 3693 9407 3693 9370 3692 9363
3650 9362 3650 9408
$$
GAGANWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jul 12, 7:06 PM CDT, 3 hours 24 minutes earlier.
Area forecast discussion, Jul 12, 7:06 PM CDT, 3 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
706 PM CDT MON JUL 12 2010
...UPDATE TO AVIATION...
...MESOSCALE CONVECTIVE DISCUSSION...
.UPDATE...
/ISSUED 700 PM CDT MON JUL 12 2010/
THUNDERSTORMS HAVE REMAINED ISOLATED IN NATURE THROUGH LATE
AFTERNOON AND FOCUSED ALONG A FRONT THAT STRETCHED ACROSS CENTRAL
KANSAS AND MISSOURI. THUNDERSTORMS HAD CONSOLIDATED OVER SOUTHEAST
KANSAS IN ASSOCIATION WITH MINOR MID LEVEL SHORT WAVE. WHILE THERE
REMAINS CONSIDERABLE UNCERTAINTY ON THE EVOLUTION OF CONVECTION
TONIGHT I EXPECT THE CONVECTIVE CLUSTER IN KANSAS TO MAKES ITS WAY
INTO SOUTHWEST MISSOURI THIS EVENING. LATEST RADAR TRENDS SHOW THE
STORMS IN SOUTHEAST KANSAS INTENSIFYING SIGNIFICANTLY.
EXPECT THIS CLUSTER OF STORMS TO TRACK EAST SOUTHEAST INTO
SOUTHWEST MISSOURI. 0-3 KM WIND VECTORS SUGGEST DAMAGING WINDS
WILL BE POSSIBLE WITH THIS ACTIVITY.
THE AIRMASS REMAINS VERY MOIST WHICH WILL LEAD TO THE POTENTIAL
FOR HEAVY RAINFALL AND FLASH FLOODING. HOURLY RAINFALL RATES IN
EXCESS OF TWO INCHES WILL BE POSSIBLE.
FOSTER
&&
.DISCUSSION...
IT COULD BE ANOTHER STORMY NIGHT OVER PORTIONS OF EXTREME SOUTHEAST
KANSAS AND THE MISSOURI OZARKS. THERE ARE SEVERAL INGREDIENTS THAT
WILL COME TOGETHER FOR A POTENTIAL COMPLEX OF THUNDERSTORMS THAT
COULD PRODUCE SEVERAL MODES OF SEVERE WEATHER. FLASH FLOODING WILL
ALSO BE POSSIBLE TONIGHT...ESPECIALLY SINCE GROUND CONDITIONS ARE
FAIRLY MOIST FROM YESTERDAYS RAINFALL. TONIGHTS STORM CHANCES WAS
THE PRIMARY FORECAST CHALLENGE IN THIS AFTERNOONS ANALYSIS.
A FRONTAL SYSTEM HAS SHIFTED INTO CENTRAL MISSOURI TODAY ALLOWING A
VERY MOIST AIRMASS TO SPREAD BACK OVER THE REGION. AS A MATTER OF
FACT...SURFACE DEW POINTS HAVE REBOUNDED BACK INTO THE LOW TO MID
70S. MEANWHILE...A SEASONABLY STRONG SHORT WAVE TROUGH WAS SHIFTING
ACROSS KANSAS...WHICH IS EXPECTED TO TRIGGER TONIGHTS ROUND OF
THUNDERSTORMS. AS OF 19Z...SCATTERED THUNDERSTORMS WERE ALREADY
ONGOING ACROSS CENTRAL KANSAS NEAR THE AXIS OF THIS SHORT WAVE.
DEEP LAYER SHEAR IS EXPECTED TO INCREASE TO BETWEEN 30 AND 40
KNOTS...CREATING A FAVORABLE ENVIRONMENT FOR ORGANIZED CONVECTION.
INSTABILITY LEVELS WILL ALSO BE FAVORABLE GIVEN THE INCREASINGLY
MOIST AIRMASS. THE EXTREME LOW LEVEL DEW POINTS WILL ALSO CREATE
HIGH VALUES OF LOW LEVEL CAPE...WHICH HAS SHOWN IN THE PAST TO
INCREASE THE POTENTIAL FOR TORNADOES IN SOME OF OUR PAST TORNADIC
SQUALL LINE CASES OVER SOUTHERN MISSOURI. THEREFORE I HAVE
INCREASED THE RISK FOR TORNADOES WHICH HAS BEEN MENTIONED WITHIN THE
LATEST HAZARDOUS WEATHER OUTLOOK. THERE IS ALSO A RISK FOR DAMAGING
STRAIGHT LINE WINDS AND LARGE HAIL.
HEAVY RAIN COULD ALSO LEAD TO FLASH FLOODING...ESPECIALLY IN AREAS
THAT EXPERIENCED HEAVY RAIN YESTERDAY. GIVEN THAT PRECIPITABLE
WATER VALUES WILL BE ON THE ORDER OF 2 INCHES...VERY EFFICIENT RAIN
PRODUCING THUNDERSTORMS ARE LIKELY. A FEW SHOWERS AND ISOLATED
THUNDERSTORMS COULD BE LINGERING INTO TUESDAY MORNING...BEFORE
EITHER SHIFTING OUT OF THE CWA OR DISSIPATING. DUE TO THE NORTHWARD
PROGRESSION OF THE FRONTAL SYSTEM TODAY...THE FLASH FLOOD WATCH HAS
BEEN EXPANDED TO INCLUDE THE ENTIRE CWA.
BEYOND TUESDAY...DRY WEATHER IS EXPECTED THROUGH THE REST OF THE
WEEK. A WARMING TREND WILL ALSO OCCUR...CREATING HOT AND HUMID
WEATHER FOR WEDNESDAY AND THURSDAY. THESE TWO DAYS WILL NEED TO BE
MONITORED FOR A POTENTIAL HEAT ADVISORY.
THERE ARE INDICATIONS THAT A WEAK COOL FRONT WILL TRANSLATE ACROSS
THE CWA FROM THE NORTH. THIS COULD PRODUCE A FEW SHOWERS AND
THUNDERSTORMS IF THE AIRMASS ISN'T TOO CAPPED. THE SUMMERTIME HIGH
RETROGRADES BACK OVER THE DESERT SOUTHWEST WHILE THE OZARKS BECOMES
POSITIONED UNDERNEATH WEAK NORTHWEST FLOW.
CRAMER
&&
.AVIATION...
/ISSUED 645 PM CDT MON JUL 12 2010/
SCATTERED SHOWERS AND THUNDERSTORMS WILL IMPACT THE AREA TONIGHT
AS A FRONT MOVES INTO THE AREA. LOCALIZED MVFR CONDITIONS WILL
OCCUR IN THE SHOWERS. ALSO PATCHY FOG WILL BE POSSIBLE OVERNIGHT
INTO EARLY TUESDAY. VFR CONDITIONS WILL PREVAIL TUESDAY.
FOSTER
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH THROUGH TUESDAY AFTERNOON FOR MOZ055>058-
066>071-077>083-088>098-101>106.
KS...FLASH FLOOD WATCH THROUGH TUESDAY AFTERNOON FOR KSZ073-097-101.
&&Hazardous weather outlook, Jul 12, 7:38 PM CDT, 2 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 738 PM CDT MON JUL 12 2010 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-140045- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 738 PM CDT MON JUL 12 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. THE HAZARDOUS WEATHER RISK LEVEL IS...SIGNIFICANT. WEATHER HAZARDS EXPECTED... SIGNIFICANT RISK OF WIND GUSTS TO 70 MPH. ELEVATED LIGHTNING RISK. ELEVATED RISK OF HAIL TO THE SIZE OF HALF DOLLARS. ELEVATED FLOODING RISK. LIMITED TORNADO RISK. DISCUSSION... A CLUSTER OF THUNDERSTORMS WILL MOVE OUT OF SOUTHEAST KANSAS INTO SOUTHERN MISSOURI THIS EVENING INTO THE OVERNIGHT HOURS IN RESPONSE TO AN UPPER LEVEL DISTURBANCE INTERACTING WITH AN UNSTABLE AND VERY MOIST AIR MASS. SOME OF THESE STORMS COULD PRODUCE SEVERE THUNDERSTORM WIND GUSTS IN EXCESS OF 70 MPH...LARGE HAIL UP TO THE SIZE OF HALF DOLLARS...AND FLASH FLOODING. THERE IS ALSO A LIMITED RISK FOR TORNADOES. IT APPEARS THE GREATEST RISK FOR SEVERE WEATHER EXISTS FROM SOUTHEAST KANSAS INTO SOUTHWEST MISSOURI SOUTH OF A LINE FROM FORT SCOTT KANSAS TO BOLIVAR MISSOURI. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. RESIDUAL THUNDERSTORMS MAY BE ONGOING TUESDAY MORNING. HEAT INDICES ARE EXPECTED TO BE IN EXCESS OF 100 DEGREES WEDNESDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT ACROSS PORTIONS OF SOUTHEAST KANSAS AND SOUTHWESTERN MISSOURI...MAINLY SOUTH OF A LINE FROM FORT SCOTT TO BOLIVAR. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) FOSTER
In the hours before
Local storm report, Jul 12, 9:07 PM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
907 PM CDT MON JUL 12 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 PM TSTM WND DMG MELROSE 37.03N 94.96W
07/12/2010 CHEROKEE KS EMERGENCY MNGR
ROOF BLOWN OFF HOUSE IN MELROSE
&&
LDOOLEYLocal storm report, Jul 12, 9:09 PM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
909 PM CDT MON JUL 12 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 PM TSTM WND DMG 7 WSW BAXTER SPRINGS 36.98N 94.85W
07/12/2010 OTTAWA OK EMERGENCY MNGR
60 X 80 POLE BARN DAMAGED.
&&
LDOOLEYLocal storm report, Jul 12, 9:45 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
945 PM CDT MON JUL 12 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0944 PM FLASH FLOOD NEOSHO 36.87N 94.37W
07/12/2010 NEWTON MO LAW ENFORCEMENT
FLOOD GATES BEING CLOSED AT FLOOD PRONE AREAS IN TOWN.
&&
LDOOLEYLocal storm report, Jul 12, 9:46 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
946 PM CDT MON JUL 12 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0925 PM TSTM WND DMG SENECA 36.84N 94.61W
07/12/2010 NEWTON MO LAW ENFORCEMENT
TREES REPORTED DOWN IN THE CITY OF SENECA.
&&
LDOOLEYLocal storm report, Jul 12, 9:55 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
955 PM CDT MON JUL 12 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM TSTM WND DMG REDINGS MILL 37.02N 94.52W
07/12/2010 NEWTON MO EMERGENCY MNGR
LARGE TREE LIMBS DOWN ACROSS 3735 GUMM ROAD REDINGS MILL.
WEST LANE IS BLOCKED.
&&
LDOOLEYSpecial weather statement, Jul 12, 10:30 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 1030 PM CDT MON JUL 12 2010 MOZ102-103-130415- STONE MO-BARRY MO- 1030 PM CDT MON JUL 12 2010 ...SIGNIFICANT WEATHER ALERT FOR BARRY AND SOUTHERN STONE COUNTIES UNTIL 1115 PM CDT... AT 1029 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM MCDOWELL TO 3 MILES SOUTHEAST OF SELIGMAN...MOVING EAST AT 25 MPH. WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE CAPE FAIR...CASSVILLE...EAGLE ROCK... GALENA...GOLDEN...JENKINS...MCDOWELL...SELIGMAN...SHELL KNOB... WASHBURN AND WHEELERVILLE. OTHER LOCATIONS IN THIS SIGNIFICANT WEATHER ALERT INCLUDE ROARING RIVER STATE PARK AND TABLE ROCK LAKE. PERSONS ON OR NEAR TABLE ROCK LAKE...GET OUT OF THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE. THUNDERSTORMS POSE A VARIETY OF LIFE THREATENING HAZARDS TO BOATERS INCLUDING STRONG WINDS...VERY CHOPPY WATERS...HAIL...DEADLY CLOUD TO GROUND LIGHTNING...AND POTENTIALLY BLINDING RAINS. DON'T BE CAUGHT OUT ON THE WATER IN A THUNDERSTORM... BOATERS SHOULD IMMEDIATELY SEEK SAFE HARBOR. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT MONDAY EVENING FOR SOUTHEAST KANSAS AND SOUTHERN MISSOURI. HATCH
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 8:04 PM CDT | Flash Flood Warning | SGF | Camden, Miller, Morgan | 3 hr |
| Jul 12, 8:36 PM CDT | Severe Thunderstorm Warning | SGF | Jasper, Newton | 54 min |
| Jul 12, 8:53 PM CDT | Tornado Warning | SGF | McDonald, Newton | 52 min |
| Jul 12, 9:09 PM CDT | Severe Thunderstorm Warning | SGF | McDonald, Newton | 66 min |
| Jul 12, 9:17 PM CDT | Flash Flood Warning | SGF | Dent, Phelps, Shannon, Texas | 2 hr |
| Jul 12, 9:31 PM CDT | Flash Flood Warning | SGF | McDonald, Newton | 5 hr |
| Jul 12, 9:36 PM CDT | Severe Thunderstorm Warning | SGF | Barry, Lawrence, McDonald, Newton | 54 min |
| Jul 12, 9:39 PM CDT | Flash Flood Warning | SGF | Miller, Morgan | 100 min |
| Jul 12, 10:57 PM CDT | Areal Flood Warning | SGF | Camden, Maries, Miller, Morgan, Phelps, Pulaski | 9 hr |
| Jul 12, 11:27 PM CDT | Areal Flood Warning | SGF | Dent, Phelps, Shannon, Texas | 8 hr |
| Jul 13, 4:00 AM CDT | Flash Flood Warning | SGF | Jasper, Newton | 6 hr |
| Jul 13, 4:27 AM CDT | Severe Thunderstorm Warning | SGF | Barry, McDonald | 34 min |
| Jul 13, 1:50 PM CDT | Heat Advisory | SGF | Barry, Barton, Benton, Camden, Cedar, Christian and 28 more | 53 hr |
Nearby
Flash Flood Warnings in Missouri, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.